Boston doctor issues warning to take precautions after he experienced a COVID vaccine reaction
Vaccination (Shutterstock)

On Saturday, the New York Daily News reported that a doctor in Boston is urging precautions after experiencing a severe allergic reaction to the Moderna COVID-19 vaccine.

"Dr. Hossein Sadrzadeh is the first person to report such a reaction to the Moderna vaccine, CNN reported. At least six people had similar reactions to the Pfizer vaccine," reported Joseph Wilkinson. "Sadrzadeh's heart rate spiked and his blood pressure tanked, he told CNN. He used his EpiPen, and his colleagues at Boston Medical Center took him to the emergency room."

Speaking to the Boston Globe, Sadrzadeh said, "I want [people] to carry their EpiPen if they have it at home and also inform the person that is administering that injection to them that they have a severe allergic reaction. I knew the symptoms. I had the experience. I was a physician, and I was scared to death. Imagine someone who does not have the information."

Nobody has currently suffered a fatal reaction to either the Pfizer or Moderna vaccine, despite conspiracy theories circulated by anti-vaccine activists. However, some serious reactions have occurred in susceptible patients — requiring both doctors and patients to exercise vigilance and care.

COVID-19 is extremely contagious, and the new strain discovered in the United Kingdom is believed to be even more so, meaning that a large majority of the population will likely need to be immunized to create the required "herd immunity" to stop the virus.